MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PXB35-07-57-080
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001); Patient Problem/Medical Problem (2688)
Date of Event 08/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a visi-pro balloon expandable stent to treat a lesion with a severe degree of tortuosity and calcification and demonstrating (b)(4) stenosis at the common iliac artery and superficial femoral artery (sfa).The device was prepped per the ifu.No embolic protection was used during the procedure.Resistance was encountered when advancing the device and excessive force used during delivery and withdrawal.It was reported that deployment issues were experienced and the physician was unable to deploy the stent resulting in a delivery failure.The stent dislodged during removal, which required intervention.This dislodged stent was not removed and it remained in place.It was reported that a balloon was passed through the dislodged stent and it was deployed.The physician used another stent to complete the procedure.Patient injury was reported and complications following the incident included vessel damage/injury, perforation, hematoma and hemorrhage/bleed at the access site.Patient experienced retroperitoneal bleeding.A common femoral cut-down procedure was performed.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6844191
Report Number2183870-2017-00377
Device Sequence Number1419749
Product Code FGE
UDI-Device Identifier00821684036440
UDI-Public00821684036440
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K061566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2019
Device Catalogue NumberPXB35-07-57-080
Device Lot NumberA339119
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2017
Initial Report FDA Received Date09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR